Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$L^1$ convergence of the reconstruction formula for the potential function


Authors: Ya-Ting Chen, Y. H. Cheng, C. K. Law and J. Tsay
Journal: Proc. Amer. Math. Soc. 130 (2002), 2319-2324
MSC (2000): Primary 34A55; Secondary 34B24
DOI: https://doi.org/10.1090/S0002-9939-02-06297-4
Published electronically: January 17, 2002
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that the potential function of the Sturm-Liouville problem can be reconstructed from the nodal data by a pointwise limit. We show that this convergence is in fact $L^1$.


References [Enhancements On Off] (What's this?)

  • 1. O.H. Hald and J.R. McLaughlin, Solutions of inverse nodal problems, Inverse Problems, 5 (1989), 307-347. MR 90c:34015
  • 2. O.H. Hald and J.R. McLaughlin, Inverse problems: finding the potential from nodal lines, AMS Memoir, 119, No. 572 (1996). MR 97d:35240
  • 3. O.H. Hald and J.R. McLaughlin, Inverse problems: recovery of BV coefficients from nodes, Inverse Problems, 14 (1998), 245-273. MR 99b:34028
  • 4. C.K. Law, C.L. Shen and C.F. Yang, The inverse nodal problem on the smoothness of the potential function, Inverse Problems, 15 (1999), 253-263. MR 2000a:34020
  • 5. C.K. Law, C.L. Shen and C.F. Yang, Errata: The inverse nodal problem on the smoothness of the potential function, Inverse Problems, 17 (2001), no. 2, 361-363.
  • 6. C.K. Law and J. Tsay, On the well-posedness of the inverse nodal problem, Inverse Problems, 17 (2001), no. 5, 1493-1512.
  • 7. C.J. Lee and J.R. McLaughlin, Finding the density for a membrane from nodal lines, Inverse Problems in Wave Propagation, eds. G. Chavent et al., Springer, New York (1997), 325-345.MR 98h:35236
  • 8. J.R. McLaughlin, Inverse spectral theory using nodal points as data - a uniqueness result, J. Diff. Eqns. 73 (1988), 354-362.MR 89f:34035
  • 9. J.R. McLaughlin, Solving inverse problems with spectral data, Surveys on Solution Methods for Inverse Problems, eds. D. Colton et al., Springer, New York (2000), 169-194. MR 2001f:35431
  • 10. C.L. Shen, On the nodal sets of the eigenfunctions of the string equations, SIAM J. Math. Anal., 19 (1988), 1419-1424.MR 89j:34035
  • 11. C.L. Shen, On the nodal sets of the eigenfunctions of certain homogeneous and nonhomogeneous membranes, SIAM J. Math. Anal., 24 (1993) 1277-1282.MR 94i:35138
  • 12. C.L. Shen and T.M. Tsai, On uniform approximation of the density function of a string equation using eigenvalues and nodal points and some related inverse problems, Inverse Problems, 11 (1995), 1113-1123.MR 96g:34021
  • 13. X.F. Yang, A solution of the inverse nodal problem, Inverse Problems, 13 (1997), 203-213.MR 98c:34017

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34A55, 34B24

Retrieve articles in all journals with MSC (2000): 34A55, 34B24


Additional Information

Ya-Ting Chen
Affiliation: Department of Applied Mathematics, National Sun Yat-Sen University, Kaohsiung, Taiwan 80424, Republic of China
Email: chenyt@math.nsysu.edu.tw

Y. H. Cheng
Affiliation: Department of Applied Mathematics, National Sun Yat-Sen University, Kaohsiung, Taiwan 80424, Republic of China
Email: jengyh@math.nsysu.edu.tw

C. K. Law
Affiliation: Department of Applied Mathematics, National Sun Yat-Sen University, Kaohsiung, Taiwan 80424, Republic of China
Email: law@math.nsysu.edu.tw

J. Tsay
Affiliation: Department of Applied Mathematics, National Sun Yat-Sen University, Kaohsiung, Taiwan 80424, Republic of China
Email: tsay@math.nsysu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-02-06297-4
Keywords: Inverse nodal problem, potential function, reconstruction formula
Received by editor(s): November 21, 2000
Received by editor(s) in revised form: February 20, 2001
Published electronically: January 17, 2002
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society